# SDR 2006FA0000585

- Difficulty date: May 18, 2006
- Submitted: June 15, 2006
- Operation: General aviation
- Aircraft: N140JA
- Make and model: Cessna 172S
- Aircraft serial: 172S8653
- Engine: Lyc IO360A1A
- System (JASC): 2434 · DC Generator-Alternator
- Part: Alternator
- Part number: 991059111RX
- Part serial: A176406
- Condition: Shorted
- Location: Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ALTERNATOR WENT SEVERE OVER VOLT DUE TO INTERNAL SHORT IN THE FIELD WINDINGS.  SHORT FRYED THE ACU AND BOSS 1 DIODE (AVIONICS BUSS) DUE TO BADLY DAMAGED ACU, ACU COULD NOT GET ALTERNATOR OFF LINE.  DUE TO BOSS 2 DIODE FAILURE AVIONICS BUSS WAS HOT WITH AVIONICS MASTER OFF OVER VOLT BURNED UP ALL RADIOS.  ALL ENGINE GAUGES, FUEL GAUGES ANNUNICATOR PANEL AND FLASHING BEACON.  THIS IS THE 5TH ALTERNATOR WITH MAJOR PROBLEMS IN THE PAST 11 MONTHS.  (K)
